Decongestant

Medicine that gives tempory relief from a stuffy or blocked nose during cold, sinusitis, hay fever or allergies is called a decongestant. They are commercially available as nasal sprays, tablets or capsules, syrups, and powder. The common decongestants used are Oxymetazoline, Phenylephrine, and Pseudoephedrine.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can sinus problems cause cough with bloody sputum?

Query: Hi doctor, I am a 21 year old female, who weighs 80 kg and I am 6.1 feet tall. I have a sinus problem and coughing up blood. The blood is bright red in color, and the sputum is white. I got treatment for sinus yesterday, and they gave me Betnesol and Levbrox. I also have pain in my colon. I am taki...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. According to the history that you have given, it looks like you have bronchitis and upper respiratory tract infection, which causes blood in the sputum. You have been prescribed steroid, which will be beneficial as a decongestant and give inflammation relief. Continue...  Read Full »

How can we treat eustachian tube catarrh?

Query: Hi doctor, I have pain and a ringing sound and sometimes heartbeat sound in my ear. I have pain because of this. I think this is due to an ear infection. I have a problem only with the right ear; the duration of the problem is about eight to nine days. Please help  Read Full »


Dr. B Vageesh Padiyar

ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. There is absolutely nothing to worry about as this is a widespread treatable entity. You have developed Eustachian tube catarrh, secondary to nasal allergy or inflammation. The eustachian tube ventilates the nose and the ear. In a situation where it does not function,...  Read Full »

What are the causes for eustachian tube catarrh?

Query: Hi doctor, I hear a whistling sound and a silent sound in the left ear since yesterday. I consulted an ENT, she prescribed some medicines to kill any infection, and gave me a nasal spray for the cold. There is no improvement yet. Also, I feel that it is starting in the right ear, but I am not sure....  Read Full »


Dr. B Vageesh Padiyar

ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. Do not worry about anything as this is a prevalent treatable entity we come across. You have developed a eustachian tube catarrh which has developed secondary to nasal allergy or inflammation. The eustachian tube basically ventilates the nose and the ear. In a situatio...  Read Full »

Can I have permanent hearing loss due to intake of Cialis?

Query: Hello doctor, I am a 27 year old male. I have been taking 5 mg Cialis about once per week for the past three months to help with prostatitis. After every tablet, I would usually notice some mild symptoms such as hearing things differently and sometimes some pressure in the ears. I assumed those we...  Read Full »


Dr. Priyanka Aggarwal

ENT Otolaryngologist, Audiologist

Answer: Hi, Welcome to icliniq.com. Cialis contains Tadalafil and hearing loss is a very less common side effect, but it can happen. I would advise you to get an audiometry done as that will tell us if hearing loss is there and its possible cause. Secondly, Tadalafil also causes some nasal congestion, which...  Read Full »

What should be done for fluttering sound in the ear

Query: Hi doctor, I am having a polyp in my sinus and have been suffering from frequent cold for a long time. Now, I am facing a fluttering sound in my ear. What should be done?  Read Full »


Dr. Mehak Agarwal

Diabetologist, Family Physician, ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. Generally, polyp in sinus needs to be removed. If ethmoidal polyp, then it can be treated with steroid spray. Ear problem can or cannot be due to a polyp. You need to tell your complaint in detail. Sometimes, polyp can block the eustachian tube and ears and it can ca...  Read Full »

Is my ear infection due to over masturbation?

Query: Hi doctor, I am a 29 year old male. I have tinnitus for the last two weeks. I am taking tablets, but there is no improvement. I do not know the cause. The doctor, whom I visited, said that my nose hole is rooted in such a way that my ear gets infection like that. Also, my ear has pus inside. I think...  Read Full »


Dr. A K Srivastava

ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. Here, I would like to say that masturbation is not related to your ear problem. Probably, you are having otorrhea (ear discharge) with hearing loss and tinnitus. You are advised to take ear drop containing antibiotic, antifungal and steroids alo...  Read Full »

Why do I feel like something is stuck in my throat after a tonsil infection?

Query: Hello doctor, I was suffering from an infection in my tonsil for the past four days. I went to an ENT specialist four days ago. He told me there is an infection and advised me antibiotic. Now my pain in the tonsil has gone, but I am still feeling something stuck in my left side of the throat where...  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. Probably the infection got resolved, but the enlargement and hypertrophy of tonsils remain. You need to take a picture of the open throat showing both tonsils and send to us. If the enlargement is very big and causes significant symptoms recurrently, we can remove t...  Read Full »

Why is Z-pak not working for a sinus infection?

Query: Hi doctor, I am a 41 year old female. I have been sick for almost a month now. I went to my doctor and he gave me Z-pak antibiotic for sinus infection. Normally, Z-pak makes me feel 100% better in a day or two after taking them. Instead of feeling better, I felt worse. I have completed all the Z-pak...  Read Full »


Dr. Salah Saad Shoman

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The symptoms you are experiencing can be due to any of the following. Superadded bacterial infection that will require again an antibiotic, which is better to do a culture of the mucus to detect which antibiotic is suitable. The ongoing viral infection, which is usually s...  Read Full »

I get whistling sound while breathing. Why?

Query: Hi doctor, I recently had a graft on my nasal septum, due to a large ulceration on the left wall if it. Tissue was taken from one of my turbinates and stitched onto my septum. But, I know that I have a splint sutured into my nose. This is the problem. They whistle when I breathe and one of the stitc...  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. With the details you have given, I understand a graft taken from nasal turbinate has been placed onto nasal septum to cover ulceration. Also post-operatively to prevent bleeding and to keep the graft over the desired area a splint has been placed. We usually retain spl...  Read Full »

What can cause clogged ears apart from earwax?

Query: Hello doctor, I had cold a few days ago. During that time, my ear was clogged. I originally thought that it was earwax, but I tried everything for earwax and it did not help. It has been a few days now and I am trying to find out what might be wrong. Please help.  Read Full »


Dr. Shyam Kalyan N

Allergy Specialist, General Practitioner, ENT Otolaryngologist, Family Physician

Answer: Hello, Welcome to icliniq.com. During an upper respiratory tract infection, like cold, the infection can rise up to ears through the eustachian tube that connects back of nose to middle ear. That is what has happened to you during the cold. It is called eustachian tube catarrh. You need a course of ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.